Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 12, 2011, 7:18 AM CST for Hardin County, Tennessee; Lauderdale County, Alabama. It took effect at Mar 12, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 7:18 AM CST (13:18 UTC)
- In effect from
- Mar 12, 2011, 6:00 PM CST
- Expired
- Mar 12, 2011, 10:12 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Major
Counties Lauderdale County, AL, Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
019 WGUS44 KMEG 121318 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 718 AM CST SAT MAR 12 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TENNESSEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ALC077-TNC071-131318- /O.NEW.KMEG.FL.W.0023.110313T0000Z-110314T0000Z/ /PKDT1.3.ER.110313T0000Z.110313T0000Z.110313T0000Z.UU/ 718 AM CST SAT MAR 12 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TENNESSEE RIVER AT PICKWICK DAM HEADWATER * FROM THIS MORNING UNTIL THIS EVENING. * AT 12 AM SATURDAY THE STAGE WAS...416.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 418.0 FEET THIS EVENING. * FLOOD STAGE IS 418.0 FEET. $$
2 follow-up statements
985 WGUS84 KMEG 121448 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 848 AM CST SAT MAR 12 2011 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ALC077-TNC071-131448- /O.CON.KMEG.FL.W.0023.110313T0000Z-110314T0000Z/ /PKDT1.3.ER.110313T0000Z.110313T0000Z.110313T0000Z.UU/ 848 AM CST SAT MAR 12 2011 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER AT PICKWICK DAM HEADWATER * FROM THIS MORNING UNTIL THIS EVENING. * AT 6 AM SATURDAY THE STAGE WAS 417.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 418.0 FEET THIS EVENING. * FLOOD STAGE IS 418.0 FEET. $$ TNC071-131448- /O.CON.KMEG.FL.W.0013.000000T0000Z-000000T0000Z/ /SAVT1.2.ER.110308T2057Z.110311T2045Z.000000T0000Z.NO/ 848 AM CST SAT MAR 12 2011 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER AT SAVANNAH * UNTIL FURTHER NOTICE. * AT 8 AM SATURDAY THE STAGE WAS 376.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 376.5 FEET EARLY MONDAY MORNING. * FLOOD STAGE IS 370.0 FEET. * AT 377.0 FEET...WAYNE JERROLDS RIVER PARK BOAT LAUNCH PARKING LOT IS TOTALLY FLOODED. $$ TNC039-135-131448- /O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/ /PRVT1.1.ER.110311T2030Z.110314T1800Z.000000T0000Z.NO/ 848 AM CST SAT MAR 12 2011 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER AT PERRYVILLE * UNTIL FURTHER NOTICE. * AT 8 AM SATURDAY THE STAGE WAS 365.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 365.9 FEET THIS AFTERNOON. * FLOOD STAGE IS 365.0 FEET. * AT 366.0 FEET...IN PERRY COUNTY...PARTS OF CROOKED CREEK ROAD NEAR THE RIVER ARE FLOODED, ALONG WITH THE CAMPING AREA AT THE MOUTH OF CROOKED CREEK. IN MOUSETAIL LANDING STATE PARK...CAMPING SITES IN THE PARK AND THE PARKING AREA AT SPRING CREEK LANDING ARE FLOODING.IN DECATUR COUNTY...FISHER LANDING HOUSES FLOODING ON NORTH END OF MIRACLE ROAD, AND SOUTH END OF MIRACLE ROAD IS CLOSED. ROAD OUT OF FISHER LANDING IS FLOODING. ACCESS ROADS TO PEEVAHOUSE LANDING AND IN THE FISHERDALE LANDING AREAS ALSO BEGIN TO FLOOD. $$
100 WGUS84 KMEG 121612 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1012 AM CST SAT MAR 12 2011 THE FLOOD WARNING CONTINUES FOR THE TENNESSEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ALC077-TNC071-121642- /O.CAN.KMEG.FL.W.0023.110313T0000Z-110312T1615Z/ /PKDT1.3.ER.110313T0000Z.110313T0000Z.110313T0000Z.UU/ 1012 AM CST SAT MAR 12 2011 THE FLOOD WARNING IS CANCELLED FOR THE TENNESSEE RIVER AT PICKWICK DAM HEADWATER * AT 06 AM SATURDAY THE STAGE WAS 417.4 FEET. * MAXIMUM FORECAST STAGE OF 418.0 FEET THIS EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 12, 5:10 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 12, 5:10 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 510 AM CST SAT MAR 12 2011 .PREV DISCUSSION... /ISSUED 351 AM CST SAT MAR 12 2011/ FEW CHANGES FROM EARLIER FORECASTS. TODAY WILL SEE LOW LEVEL RETURN FLOW STRENGTHEN AND TEMPERATURES WARMING A FEW DEGREES ABOVE NORMAL. A WEAK SURFACE FRONT WILL SAG SOUTH TO THE OZARK PLATEAU AND OHIO VALLEY REGIONS THIS EVENING. NEAR 50F SURFACE DEWPOINTS WILL POOL ALONG THE FRONT AS IT SAGS SOUTH OF THE MO AND KY BORDERS LATE TONIGHT. THE RIGHT REAR ENTRANCE REGION OF A 250MB JET WILL BECOME SITUATED OVER THE LOW LEVEL BAROCLINIC ZONE SUNDAY... ENHANCING LIFT SUFFICIENTLY FOR SCATTERED MAINLY POST FRONTAL SHOWERS ON SUNDAY. A SHORTWAVE TROF APPEARS ON TRACK FOR A MONDAY ARRIVAL INTO THE OZARKS. BY THIS TIME...THE AFOREMENTIONED SURFACE FRONT SHOULD EXTEND ACROSS NORTHERN MS/SOUTHERN AR. MODEST ELEVATED INSTABILITY AND 850 TO 500 MB LAPSE RATES NEAR 7 C/KM WILL BE SUPPORTIVE OF ISOLATED THUNDERSTORMS ALONG AND SOUTH OF THE I40 CORRIDOR. PORTIONS OF NORTHEAST MS MAY SEE MORE NUMEROUS THUNDERSTORMS...BUT THE MODEST INSTABILITY WILL LIKELY LIMIT THE SEVERE THREAT. 00Z GFS AND ECMWF MODELS WERE FINALLY BEGINNING TO SHOW SIGNS OF AGREEMENT FOR THE MIDDLE TO LATE PERIODS OF NEXT WEEK. GFS REMAINS MORE MOIST FOR WEDNESDAY...TRAILING MORE POSITIVELY TILTED MIDLEVEL SHORTWAVE INTO THE MIDSOUTH FROM FROM A TROF OVER THE GREAT LAKES. GFS QPF AND POPS ARE LIKELY A LITTLE OVERDONE FOR THIS SCENARIO AND HAVE UNDERCUT...WHILE STAYING ABOVE THE COMPLETELY DRY ECMWF. GFS AND ECMWF BOTH POINT TOWARD UPPER LEVEL RIDGING OVER THE LOWER MS RIVER VALLEY BY EARLY NEXT WEEKEND...LEADING TO ABOVE NORMAL TEMPS. A FEW STORMS CANNOT BE RULED OUT NORTH OF INTERSTATE 40... BUT IT APPEARS THE LOW LEVEL BAROCLINIC ZONE AND MIDLEVEL JET PLACEMENT WILL KEEP THE BULK OF CONVECTION TO THE NORTH OF THE MIDSOUTH. PWB && .AVIATION... 12Z TAF SET VFR CONDITIONS EXPECTED TO CONTINUE THROUGH 8Z. THEREAFTER...MVFR CIGS WILL SPREAD INTO KMEM...KMKL...AND KJBR AHEAD OF A FRONT. SOME PATCHY SHRA MAY ALSO DEVELOP BUT FOR NOW WILL MENTION VCSH AT THOSE THREE TAF SITES. STRONG SW WINDS EXPECTED TODAY AFTER 14Z. SPEEDS WILL INCREASE TO 12 KTS WITH HIGHER GUSTS. AFTER 00Z...SPEEDS WILL DIMINISH TO LESS THAN 6 KTS. DIRECTION WILL ALSO BECOME VARIABLE MAINLY AT KJBR AND KMKL AS FRONT BECOMES STALLED OVER NORTHERN PORTIONS OF THE CWA. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 71 53 63 46 / 0 10 30 40 MKL 68 46 59 42 / 0 20 30 40 JBR 66 48 53 41 / 0 20 30 50 TUP 71 48 69 48 / 0 10 20 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 12, 3:19 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CST SAT MAR 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 AM CST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
River Flood Warnings in Tennessee, 2011River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.